Medication Guide App

Media Advisory - New Study Shows Reduction in Anti-Depressant Withdrawal Symptoms

MONTREAL, Nov. 12 /CNW/ -Canadian Pharmacists' Invention Offers Relief for Thousands Battling Depression

<<
   
Who:      Mr. Scott Leslie, President, Pharmacy.ca, Dr. Willem Wassenaar, Medical Director, Pharmacy.ca. and Mr. Dipen Kalaria, Director of Specialty Pharmacy Services, Pharmacy.ca

   
What:     A presentation to the Canadian Psychiatric Association Annual Meeting of the first study to show that the 10-step (10-week) medication tapering process invented by Canadian pharmacists at Pharmacy.ca reduces the severity and frequency of withdrawal side effects with the most commonly used anti-depressants. The strength of the medication in the study was gradually reduced using a new point-of-sale encapsulation system that can make most medications in any strength.

Where:    Canadian Psychiatric Association Annual Meeting
               Fairmont Queen Elizabeth Hotel (Hochelaga Room 1)
               900 Rene Levesque Blvd. West
               Montreal, Quebec

When:     Friday, November 16, 2007
              6:00 p.m. - 7:30 p.m.

Why:    15.5-million prescriptions for antidepressants are written in Canada each year. Thirty per cent of patients who have
recovered from a bout of depression and now want to discontinue their medication will suffer from SSRI discontinuation  syndrome (i.e., withdrawal symptoms) including dizziness, confusion, headaches, nervousness, nausea, irritability and crying. Product monographs in the Compendium of Pharmaceuticals and Specialties for commonly prescribed SSRI antidepressants all carry warnings and recommend dose titration to avoid discontinuation syndrome. Unfortunately medications normally come in one or two strengths and the monographs do not provide guidance about how to slowly reduce the strength of the medications.

                 Pre-Event Photo and Interview Opportunities
    >>




-30-

/For further information: Kevin Putnam, Expresso - (416) 537-1128 or
(416) 417-1893/

Posted: November 2007

View comments

Hide
(web3)